MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305781
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Pma/510(k)#: k980987 / k161170.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the syringe 3ml ll w/ndl eclipse 25x5/8 rb has been found clogged during use.The following has been provided by the initial reporter: it was reported that the needle is clogged.Verbatim: during a several day flu shot clinic we have encountered 5 needles where the needle is clogged and cannot load the syringe with the serum.The syringe is fine its specifically the needle that is clogged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: two actual samples were subjected to visual inspection to check for clogged needle where clogged needle was observed for both actual samples.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Vision system challenge: the sample was challenged at the automated vision system at the eclipse needle assembly line.Sample found with clogged needles from the visual inspection was able to be detected and rejected by the vision system.Able to confirm the customer experience as actual sample was observed with clogged needle.Conclusion: probable cause for clogged needle could be parts not rejected by the vision system at the assembly machine due to slanted rack pin.The slanted rack pin would result in the reject cylinder unable to completely reject the identified clogged needles resulting in the escape of the non-conformance part.The following actions had been implemented to address to the clogged needle complaint: conducted a 100% check on the current rack and removed non-conformance racks on apr 2019.Conducted awareness training to the production technicians on this non-conformance and to perform check on the racks before load onto the machine on may 2019.The batch is produced in july 2018 which is before the action implementation.

Brand Name
SYRINGE 3ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9355341
Report Number8041187-2019-00925
Device Sequence Number19558749
Product Code FMI
UDI-Device Identifier30382903057819
UDI-Public30382903057819
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Catalogue Number305781
Device Lot Number8171414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;